Kentucky, 2001

Hail in Kentucky, April 10, 2001

April 10, 2001 · NWS JKL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 10, 12:25 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 10, 12:25 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT TUE APR 10 2001

SHOWERS AND THUNDERSTORMS CONTINUE ACROSS OUR NRN CWFA BASICALLY
NORTH OF THE MOUNTAIN PARKWAY. THE PAST BATCH OF STORMS HAS
STABILIZED THE LOWER ATMOSPHERE TO THE SOUTH OF THIS LINE AND THE
CHANCE FOR SEVERE WEATHER HAS DIMINISHED. IN FACT THE CHANCES OF
TSRA HAS DIMINISHED AND WILL REDUCE POPS FOR THIS AREA. REST OF FCST
LOOKS ON TRACK AND WILL NOT CHANGE.

.JKL...SEVERE THUNDERSTORM WATCH FOR NORTHERN KENTUCKY UNTIL 1 AM.

DUSTY

In the hours before

Special weather statement, Apr 10, 12:57 PM EST, 2 hours 23 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT TUE APR 10 2001

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
FOR ALL OF EASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR A LARGE PORTION OF KENTUCKY TO COVER THE POTENTIAL FOR
SEVERE WEATHER.

A NEARLY STATIONARY FRONT NORTH OF THE OHIO RIVER WILL SAG SOUTH
LATE THIS AFTERNOON AND EVENING. THIS IN COMBINATION WITH UNSTABLE
AIR...SUFFICIENT LOW LEVEL MOISTURE...AND WAVES OF ENERGY RIDING
ALONG THE FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND EVENING.

THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR THE
LATEST WEATHER INFORMATION.

SKY-WARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON.

PELTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
April 10, 3:20 PM EST
Where
Morgan County, West Liberty
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.917, -83.267

1 inch diameter hail accumulated to two inches on the ground in downtown West Liberty.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240501.